Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 218, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 9, 2011, 9:54 PM CDT for 4 counties in Kansas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 9:54 PM CDT (02:54 UTC)
- Expired
- Aug 9, 2011, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 70.0 mph
Counties Edwards County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:00 PM CDT | HAIL 0.75 | Larned, KS | |
| Aug 9, 10:00 PM CDT | HAIL 1.5 | 4 Ese Ash Valley, KS | |
| Aug 9, 10:10 PM CDT | TSTM WND GST 60 | Larned, KS | NICKEL SIZE HAIL WAS ALSO OCCURRING IN THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS53 KDDC 100254
SVRDDC
KSC047-145-165-185-100330-
/O.NEW.KDDC.SV.W.0218.110810T0254Z-110810T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
954 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
EXTREME SOUTH CENTRAL RUSH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR ASH VALLEY...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
ASH VALLEY...
FRIZELL...
LARNED...
LARNED...
RADIUM...
SEWARD...
MAINLY RURAL AREAS OF EASTERN EDWARDS...EASTERN PAWNEE...
NORTHWESTERN STAFFORD AND SOUTHERN RUSH COUNTIES.
THIS REPLACES THE TORNADO WARNING THAT WAS PREVIOUSLY IN EFFECT
FOR RUSH AND PAWNEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. SUPERCELL
STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH
THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3816 9870 3790 9911 3829 9930 3838 9920
3830 9902 3827 9902 3827 9895
TIME...MOT...LOC 0252Z 314DEG 29KT 3829 9919
WIND...HAIL 70MPH 2.50IN
$$
FINCH1 follow-up statement
019
WWUS53 KDDC 100309
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1009 PM CDT TUE AUG 9 2011
KSC047-100318-
/O.CAN.KDDC.SV.W.0218.000000T0000Z-110810T0330Z/
EDWARDS KS-
1009 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3796 9902 3800 9902 3800 9906 3819 9913
3829 9907 3830 9903 3827 9902 3827 9895
3816 9870
TIME...MOT...LOC 0308Z 314DEG 29KT 3820 9907
$$
KSC145-185-100330-
/O.CON.KDDC.SV.W.0218.000000T0000Z-110810T0330Z/
STAFFORD KS-PAWNEE KS-
1009 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PAWNEE
AND NORTHWESTERN STAFFORD COUNTIES UNTIL 1030 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LARNED...AND MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LARNED...
RADIUM...
SEWARD...
MAINLY RURAL AREAS OF EASTERN PAWNEE AND NORTHWESTERN STAFFORD
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. SUPERCELL
STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH
THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3796 9902 3800 9902 3800 9906 3819 9913
3829 9907 3830 9903 3827 9902 3827 9895
3816 9870
TIME...MOT...LOC 0308Z 314DEG 29KT 3820 9907
WIND...HAIL 70MPH 1.75IN
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:28 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 3:28 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT TUE AUG 9 2011 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE HOW FAR WEST INTO OUR CWA WILL THE COMPLEX OF THUNDERSTORMS BE TONIGHT AND HIGH TEMPERATURES ON WEDNESDAY. A SHORTWAVE TROUGH IN THE RIGHT ENTRANCE REGION OF A 70KT UPPER LEVEL JET WILL MOVE SOUTHEASTWARD FROM NEBRASKA AND INTO CENTRAL AND PARTS OF WESTERN KANSAS OVERNIGHT. NEW MODELS INCLUDING THE MESOSCALE MODELS SHOW MORE OF AN EASTWARD TREND OF THE ATTENDANT THUNDERSTORM COMPLEX THROUGH OUR CWA AND MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. HOWEVER OUTFLOW WINDS MAY BE ABLE TO KICK OFF MORE THUNDERSTORMS INTO OUR WEST FA OVERNIGHT SO WILL GRADIENT POPS NEAR 80 AT HAYS TO 20 AT ELKHART. THE HRRR AND WRF NMM HAVE THE COMPLEX MOVING INTO THE NORTH FA FROM WAKEENEY TO HAYS BEFORE MIDNIGHT THEN MOVING MAINLY EAST OF THE AREA DURING WEDNESDAY MORNING. AN OUTFLOW BOUNDARY AND COLD FRONT WILL BE MOVING WITH THIS COMPLEX AND SWITCH WINDS TO THE EAST AND NORTHEAST. THE MAIN SEVERE THREAT WITH ANY THUNDERSTORMS WILL BE MAINLY STRONG WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO QUARTERS AND GOLFBALLS. IF THE CURRENT SUPERCELLS HOLD TOGETHER IN SOUTHWEST NEBRASKA THERE IS ENOUGH SHEAR AND INSTABILITY TO PRODUCE UP TO TENNIS BALL SIZE HAIL IN THE WAKEENEY AND HAYS AREA. BY THE TIME THE THUNDERSTORMS MOVE TOWARD DODGE CITY THEY MAY FALL APART AND JUST PRODUCE SOME STRONG WINDS. LOOK FOR INCREASING CLOUDS TONIGHT WITH OVERNIGHT LOWS IN THE LOW TO MID 60S. FOR WEDNESDAY THE NAM HAS A VERY STRONG COLD POOL OF HIGH PRESSURE IN THE WAKE OF THE FRONT WITH 850MB TEMPS ONLY AROUND 14C WHILE THE GFS HAS AROUND 19C. WILL TREND TOWARDS THE GFS AS THE NAM TENDS TO BE TOO COLD WITH THESE SYSTEMS. MOSTLY CLOUDY SKIES SHOULD BECOME PARTLY CLOUDY IN THE AFTERNOON WITH HIGHS FROM NEAR 80 NORTH TO NEAR 90 SOUTH ALONG THE OKLAHOMA BORDER. FOR WEDNESDAY NIGHT SOME STRATUS MAY FORM WITH SKIES BECOMING CLOUDY AFTER MIDNIGHT. LOWS WILL BE AROUND 60 AT HAYS TO THE LOW TO MID 60S ELSEWHERE. ON THURSDAY NORTHWEST UPPER LEVEL FLOW CONTINUES WITH WINDS BECOME SOUTH TO SOUTHEAST WITH GOOD MOISTURE RETURNING. HOWEVER A STRONG CAPPING INVERSION SHOULD INHIBIT ANY THUNDERSTORMS FROM DEVELOPING. HIGHS WILL RANGE FROM THE MID 80S NORTH TO AROUND 90 SOUTH. DAYS 3-7... UNFORTUNATELY THE 12Z ECMWF NEVER CAME VIA THE SBN/AWIPS. SO THE FORECAST IS A BLEND OF PERSISTENCE, 12Z GFS, AND 12Z CONSALL, AND 12Z BCCONSMOS PER BETTER VERIFICATION VIA BOISE VERIFY. OTHERWISE, THE EXTENDED PERIOD IS BEST MARKED BY NEAR TO SLIGHT ABOVE TEMPERATURES AND SOME DIURNAL CONVECTIVE ACTIVITY. MY PERIOD BEGINS 00Z FRIDAY. HAVE KEPT SLIGHT TO CHANCE POPS WITH SOME ADJUSTMENT TO THE EAST THURSDAY EVENING. WARM AIR ADVECTION AND LIFT ALONG A WEAK 850 HPA LL JET SHOULD CAUSE THUNDERSTORMS TO DEVELOP DURING THE LATE EVENING AS WELL AS AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS KANSAS EMBEDDED IN THE UPPER LEVEL WEST-NORTHWESTERLY FLOW. BY FRIDAY, AN UPPER LEVEL SHORTWAVE TROUGH MOVING THROUGH THE UPPER GREAT LAKES WILL SEND A SURFACE FRONT ACROSS KANSAS. HIGHEST POPS WERE LEFT TO THE SE AND E GIVEN THIS UPPER LEVEL WNW/NW FLOW TRAJECTORY OF YET ANOTHER MCS TYPE EVENT. IN ADDITION, MOST OF SW KANSAS SHOULD BE IN THE CONFLUENT SIDE OF THE RIGHT EXIT REGION OF 250 HPA JET STREAK AND THUS THE REASONING FOR POP ADJUSTMENTS TOWARDS CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS FRIDAY WILL BE THE WARMEST ACROSS THE SOUTHERN CWFA IN THE WARM SECTOR AND WELL SOUTH OF THE FRONTAL/CONVECTIVE BOUNDARY. HIGHS IN THE MID 90S LOOK REASONABLE THERE FOLLOWING THE AFOREMENTIONED MOS GUIDANCE. UPPER 80S LOOK ON PAR ACROSS THE INTERSTATE 70 CORRIDOR. ON SATURDAY THE UPPER LEVEL FLOW BECOMES MORE AMPLIFIED AS THE UPPER LEVEL TROUGH OVER THE GREAT LAKES CONTINUES TO DIG. THIS KIND OF SYNOPTIC PATTERN WILL FAVOR CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF COLORADO WITH THUNDERSTORMS DRIFTING INTO KANSAS BY EVENING TO LATE EVENING. AS A RESULT, HAVE KEPT SLIGHT POPS (DID NOT WANT TO GO TO CHANCE GIVEN THE USUAL UNCERTAINTIES) ACROSS MY WESTERN COUNTIES. 500 HPA HEIGHTS DO INCREASE SUNDAY TO AROUND 591 DM BUT STILL THINK SLIGHT POPS ARE STILL WARRANTED THROUGH THE WEEKEND TO THE WEST AND NORTH. TEMPERATURES DURING THE WEEKEND WILL BE ALMOST "NICE" - UPPER 80S TO LOW 90S. "NICE" OF COURSE IS A RELATIVE TERM GIVEN HOW UNBEARABLY HOT AND DRY SUMMER OF 2011 HAS BEEN. TEMPERATURES CONTINUE TO WARM NEXT WEEK AS THE UPPER LEVEL RIDGE FLATTENS OVER THE SOUTHERN PLAINS WITH FLOW BECOMING LESS NORTHWESTERLY ALOFT AND WITH ANY JET STREAK DYNAMICS SHIFTED WELL EAST OF THE CWFA. -SUGDEN && .AVIATION... THE FORECAST ITEM OF CONCERN FOR THE 18Z TAFS IS A MESOSCALE CONVECTIVE COMPLEX THAT WILL MOVE OUT OF WESTERN NEBRASKA AND INTO CENTRAL KANSAS BY MIDNIGHT. HAVE FOLLOWED THE 12Z WRF, 17Z HRRR, AND TO A LESSER EXTENT THE 12Z NAM FOR AS FAR AS CONVECTIVE TIMING. KEPT CB GROUPS AND VCTS FOR KHYS BUT LATEST THINKING PER ABOVE NWP OUTPUT IS THAT THUNDERSTORMS WILL REMAIN EAST OF KDDC AND KGCK. OTHERWISE, VFR CIGS AND SOUTHEASTERLY TO SOUTHERLY WINDS OF 10 TO 17 KNOTS WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD. MOS GUIDANCE SUGGESTS OVC015 FOR KHYS BY TOMORROW MORNING BUT I DON'T HAVE ENOUGH CONFIDENCE TO REDUCE CIGS TO SUCH CATEGORY. WILL DEFER TO 00Z/06Z TAFS FOR FUTURE ADJUSTMENTS. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC 64 83 63 88 / 40 20 10 10 GCK 64 82 62 88 / 30 20 10 10 EHA 65 85 63 90 / 20 10 10 20 LBL 66 86 64 89 / 20 20 10 20 HYS 63 76 61 84 / 80 40 10 20 P28 69 87 67 89 / 30 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/36/36
Hazardous weather outlook, Aug 9, 3:20 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT TUE AUG 9 2011 KSZ030-031-043>046-061>066-074>081-084>090-102030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 320 PM CDT TUE AUG 9 2011 /220 PM MDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY MOVE INTO FAR WESTERN KANSAS EARLY THIS EVENING FROM EASTERN COLORADO. A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE INTO WEST CENTRAL KANSAS NEAR WAKEENEY AND HAYS BY EARLY THIS EVENING AND PROGRESS SOUTH INTO MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS OVER 70 MPH AND HAIL UP TO GOLFBALL AND HALF DOLLAR SIZE MAINLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. EVEN LARGER SIZE HAIL UP TO TENNIS BALL SIZE MAY MOVE INTO THE HAYS AREA AROUND 7 OR 8 PM IF THE THUNDERSTORMS HOLD TOGETHER AS THEY MOVE OUT OF NEBRASKA. OTHER AREAS TO THE WEST OF DIGHTON AND PRATT MAY ONLY SEE A FEW THUNDERSTORMS WITH STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS ANOTHER FRONT PUSHES SOUTH ON FRIDAY...THERE WILL BE AN INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. AMPLE MOISTURE AND INSTABILITY TO GO ALONG WITH MODERATE DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING AND AFTER MIDNIGHT MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Aug 9, 8:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
830 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 S TREGO CENTER 38.77N 99.89W
08/09/2011 M1.50 INCH TREGO KS TRAINED SPOTTER
&&
DWOLFESpecial weather statement, Aug 9, 8:45 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
845 PM CDT TUE AUG 9 2011
KSZ031-046-100230-
ELLIS-RUSH-
845 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH AND
SOUTHEASTERN ELLIS COUNTIES...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PFEIFER...MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3876 9904 3870 9904 3869 9902 3853 9903
3853 9904 3862 9922 3877 9920
TIME...MOT...LOC 0145Z 309DEG 11KT 3869 9914
FINCHLocal storm report, Aug 9, 8:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
846 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 W BROWNELL 38.64N 99.79W
08/09/2011 M1.75 INCH NESS KS TRAINED SPOTTER
&&
DWOLFELocal storm report, Aug 9, 9:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 9 N EMMERAM 39.10N 99.13W
08/09/2011 E1.75 INCH ELLIS KS PUBLIC
THE NORTH FACING WINDOWS OF THE HOUSE WERE KNOCKED OUT.
&&
JFINCHLocal storm report, Aug 9, 9:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL ENE ALEXANDER 38.47N 99.55W
08/09/2011 M1.50 INCH RUSH KS TRAINED SPOTTER
&&
DWOLFELocal storm report, Aug 9, 9:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 6 E ALEXANDER 38.48N 99.45W
08/09/2011 E1.75 INCH RUSH KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:29 PM CDT | Tornado Warning | DDC | Ellis | 46 min |
| Aug 9, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Aug 9, 8:13 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 39 min |
| Aug 9, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 37 min |
| Aug 9, 8:31 PM CDT | Areal Flood Advisory | DDC | Ellis | 12 hr |
| Aug 9, 8:45 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 9, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 45 min |
| Aug 9, 9:16 PM CDT | Tornado Warning | DDC | Ness, Pawnee, Rush | 44 min |
| Aug 9, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 51 min |
| Aug 9, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 45 min |
| Aug 9, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 43 min |
| Aug 9, 10:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 29 min |
| Aug 9, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 48 min |
| Aug 9, 10:54 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 25 min |
| Aug 9, 10:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 20 min |
| Aug 9, 11:12 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Aug 9, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 30 min |
| Aug 10, 2:05 AM CDT | Special Weather Statement | DDC | Ellis | 60 min |
| Aug 10, 2:25 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 47 min |
| Aug 10, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 28 min |
| Aug 10, 3:10 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 50 min |
| Aug 10, 3:40 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.